Aa
A
A
A
Close
Bipolar Disorder Community
5.02k Members
Avatar universal

Just got out of the Hospital Friday

Well I have been rapid cycling for about 2 weeks now or more. I was admitted Tuesday evening into the hospital due to suicidal thoughts and depression follow by a severe up and then a severe down again all in a couple of days. I stayed in the hospital until friday evening. The doctor started me on Lamictal and Seroquel. Well I am out now and still rapid cycling but its coming down from every few hour mood swings to every day mood swings. Yesterday I was depressed and I admit that I took more than was required with my seroquel but not enough to go to the hospital and  I was very suicidal. Today however I am going manic and haven't even takenmyseroquelyet I have finals this week at colelgeand stuff and  just haven't taken it yet, but do I need to check back in for the meds to stabilize or what...I am not sure my moods are still changing everyday but its only been a couple of days....
3 Responses
585414 tn?1288941302
Lamictal takes a while to build up to a proper dose as has been posted. If you have any return in symptoms especially suicidal ideations speak to your psychiatrist about it. They might authorize you to raise the Seroquel to compensate for it in the meantime (or add another medication) but don't make any changes on your own. It is an unpleasent experience to go to the hospital but can be neccessary on occassion (including for myself before recovery) but its best to follow up closely with your psychiatrist after you leave to insure things remain stable.
Avatar universal
I can't take Seroquel at a higher dosage it makes me sleep to long...I  just don't know about things right now...my head seems very unclear and of course I am still up at almost 4 am I have to get up at 8...I can't sleep but I don't want to take the seroquel I might oversleep....
603015 tn?1329862973
Right there with you, not sure if its rapid cycling or still a mixed episode, whatever its horrible, just know you are not alone. you need the sleep or you will not get stable, speak to your doctor about it but you should take the medication prescribed and take it at the time it says, I have the same problem, I have been relying on sleeping pills but if I take them too late then I am scared I wont wake up in time, so you have to be somewhat disciplined and take them so this doesnt happen, no good taking them at 4am  - Keep well im thinking of you...
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.